Experiencing Stimulant Addiction Symptoms? Here’s What to Do

Is Your Loved One Displaying Stimulant Addiction Symptoms?

Each year more children are diagnosed with Attention Deficit Hyperactivity Disorder, which prevents them from achieving their full potential in their school studies. Stimulants are amphetamines and frequently prescribed for ADHD. Other conditions sometimes treated with stimulants are narcolepsy, obesity, and treatment resistant depression. The continued use of stimulants can become addictive.

Stimulant Addiction Symptoms

The attraction to stimulants is the increase in ability to concentrate and be productive. There are many college students and young adults who obtain stimulants illegally to increase their school or job performance. After experiencing the psycho-social effects that accompany stimulants, many young people will continue taking amphetamines after the “need” for their boost has ended, and this can lead to addiction. Most of the time, the stimulant abuser is unaware there is an addiction forming. There are a number of stimulant addiction symptoms that indicate a user is in trouble. Not all persons dealing with addiction will display every symptom. Stimulant addicts will experience some of the following symptoms.

Stimulant Addiction Symptoms Associated With Mood

  • Euphoria
  • Mood swings
  • Anxiety
  • Depression

Stimulant Addiction Symptoms Associated With Behavior

  • Decreased need for sleep
  • Reduced social inhibitions
  • Altered sexual behavior
  • Risk-taking behavior
  • Bizarre beliefs about personal power and ability

Stimulant Addiction Symptoms Associated With Physical Health

  • Pupil dilation
  • Drug tolerance
  • Increased respirations
  • Heart arrhythmias
  • Headache
  • Seizures
  • Malnutrition
  • Nausea and vomiting

Stimulant Addiction Symptoms Associated With Psychological Disorders

  • Paranoia
  • Hallucinations
  • Delusions
  • Psychosis
  • Psychosis
  • Hostility and aggression

If you or a loved one have been taking stimulants and find it hard to stop taking them because you are experiencing withdrawal symptoms, contact WhiteSands Addiction Treatment Centers in Florida for the information you need to get started on the road to recovery.

Signs Of Stimulant Abuse

There are many signs of stimulant abuse, and first and foremost is the inability to stop using the drug. The effects of stimulant abuse impact all areas of a person’s life. Long-term use causes serious problems for the abuser. Signs of stimulant abuse in heavy users includes behavioral changes, toxic psychosis, mental issues, malnutrition, vitamin deficiency, heart abnormalities, loss of physical coordination, emaciation, convulsions, coma, and death. Emotional and social signs of stimulant abuse include broken relationships, divorce, loss of job, and financial devastation. What starts as an effort to do better academically, improve job productivity, and enhance concentration skills ends up as a dangerous addiction with serious mental, physical, and social consequences.

Signs Of Stimulant Overdose

Amphetamines and their derivatives are stimulant drugs. They cause the heart rate, blood pressure, respirations, and body temperature to increase. While therapeutic doses have proven to be helpful in treating ADHD and narcolepsy, the rate of abuse is increasing. Stimulant overdose can be serious. If you or someone you know is taking stimulants, be aware of the following signs of stimulant overdose.

  • Hyperthermia – Body temperatures can increase to dangerous levels and the person becomes severely dehydrated and organs start malfunctioning.
  • Seizures – A seizure can result in brain damage and life-long disabilities.
  • Rapid Pulse – A rapid pulse increases the risk of blood vessel and heart valve damage, cardiovascular problems, brain bleeding, and stroke.
  • Increased Heart Rate – Rapid heart rates can result in arrhythmias, cardiac failure, and heart attack. Sudden cardiac death has been frequently associated with stimulant overdose.
  • Breathing Difficulties – Breathing irregularities decrease the oxygen level of the blood and can cause seizures, stroke, and respiratory or cardiac failure. Low oxygen levels in the blood are noticeable by bluish lips or fingernails and indicate stimulant overdose.

Other signs of stimulant overdose include tremors, confusion, fainting, uncontrollable anxiety, loss of coordination, and psychosis. Stimulant (amphetamine) psychosis can include mania, paranoia, hallucinations, extreme panic, delirium, and behaviors mimicking schizophrenia. The psychotic symptoms can endanger the user and anyone in contact with him or her. Don’t hesitate to immediately call 911 for emergency help if you notice any of these symptoms.

Call WhiteSands Addiction Treatment Centers at (877) 855-3470 to learn more about stimulant addiction and how they can help you or a loved one to overcome the risks associated with abusing this dangerous drug. Help is available now.

Sources:

https://www.drugabuse.gov/publications/drugfacts/stimulant-adhd-medications-methylphenidate-amphetamines

https://medlineplus.gov/magazine/issues/spring07/articles/spring07pg14-17.html

https://www.healthable.org/addicted-to-stimulants/

If you or a loved one needs help with abuse and/or treatment, please call the WhiteSands Treatment at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.

About the Author

is a proud alumni member of WhiteSands Treatment. After living a life of chaos, destruction and constant let downs, Mark was able to make a complete turnaround that sparked a new way of life. He is serious about his recovery along with helping others. At WhiteSands Treatment, we offer support to you in your homes or when you are out living in your daily lives.